Methotrexate

Feeling rough today throat really sore and chest aches, runny nose that I've for a couple of months now which I put down to the methotrexate as I didn't suffer with this before .

Been on this medication for past twelve months and been reasonably ok.

My question is if I need antibiotics do you have to come off the meth as I'm sure last year GP prescribed antibiotics and I wasn't told to stop taking the meth.

Thanks

Jackie

7 Replies

oldestnewest
  • Hi Jackie, I know from previous discussions on here that some rheumatology teams including mine advise you to stop Mtx when you have an infection but others dont. Have you got a rheumatology advice line to ring and have a chat with if you suspect your symptoms are related to the Mtx. Tracy

  • Thanks for your replies, I don't think the Mtx is causing me to have the sore throat or achy chest as I think I have caught my husbands cold, that he has had for the last week.

    But I've had the runny nose for a while without any other symptoms so thought it might be a side effect of the Mtx although have never seen it mentioned anywhere. as for the antibiotics I just wanted to check in case I need them prescribing.

    Thanks again

    Jackie

  • I was never told to stop the methotrexate when I had an infection. I spent 14 days on a respiratory ward having IVs, and still continued to inject the methotrexate. I never even thought of stopping it.

  • I have been told to stop MTX if I have any infection. Quite categorically!

  • Ye,told to stop it but restart when the infection has proved to have cleared. X

  • I would contact dr. ASAP and get advice. I had pneumonia this past December and was immediately taken off MTH until I had a clear chest x-ray.

  • Methotrexate depresses the immune system so fighting any infection will be harder when taking it surely.

You may also like...